Should I be able to feel some effect from Botox injections from migraines?
Doctor Answers 5
Botox should not cause numbness. It does take 3-7 days for botox to take effect. Some patients get headaches but numbness would be atypical.
Time Course Of Botox Effect on Migraines
Two days is too early to have any effect from Botox, so I don't believe the numbness you perceive is related to your Botox injection. It usually takes several weeks to experience any relief from your migraine symptoms due to an injection of Botox.
Botox for headache
You shouldn't feel numb. Botox works to relax the muscles that cause headaches, as well as decrease the nerve firing that causes headaches but doesn't necessarily cause numbness. Also, botox takes at least 72 hours to take effect, and full effect can take up to 1 week.
Give it some time before you decide if it works for you.
Best of luck
You might also like...
Botox for migraine reduction
You generally won't feel any numbness in the areas as Botox doesn't affect the sensory nerves. Hopefully you will see some reduction in the frequency and possibly intensity of your headaches within one month, maybe sooner.
Hope you feel better soon,
What to Expect with Botox for Migraines
Botox is used for treatment of pain associated with a migraine, so you may not feel anything in particular. Botox can be injected into the forehead, around the ear, back of the head, and neck muscles to help migraines, so you may feel some numbness in those areas, but it does take a few weeks for Botox to take effect. Best, Dr. Emer
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.